MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B106
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what were current symptoms following the index surgical procedure? onset date? if dehiscence, what tissue dehisced? can you describe the appearance of the stratafix suture during second procedure? was the suture found broken or did the patient¿s tissue pull away from the suture? did the stratafix suture break, if so, where (termination, middle, end)? did the patient experience an infection? if yes, were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? were cultures performed? results? other relevant patient history/concomitant medications.Lot #.If applicable, will product be returned, return date, tracking information what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent lumbar discectomy, laminectomy, foraminotomy, neurolysis l3/4 and l4/5 on (b)(6) 2020 and barbed suture was used.Following the procedure, the patient experienced wound dehiscence.The patient returned to the operating theatre on (b)(6) 2020.It was reported there was no infection present.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 7/9/2020.Corrected information: d3, d8, g1, g2.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9921347
Report Number2210968-2020-02593
Device Sequence Number14267139
Product Code GAM
UDI-Device Identifier10705031236684
UDI-Public10705031236684
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B106
Device Catalogue NumberSXMP1B106
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;